Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have bulky pituitary gland accompanied with headache and increase prolactin hormones. Suggest?

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
I am female, single and have 35 years old. i have bulky pituitary gland with mild sellar floor sagging on the left and that accompanies with headache daily and increases prolactn hormones . what does mean and that needs to surgery or not, and how long to back normal to become pregnant?
Posted Tue, 13 Aug 2013 in Pregnancy
Answered by Dr. Nsah Bernard 1 hour later

Thanks for posting on XXXXXXX

I am pleased to be able to assist you,

Well a bulky pituitary gland could mean that you are having a pituitary tumor. Pituitary adenomas/tumors are noncancerous tumors that occur in the pituitary gland. Pituitary adenomas are generally divided into three categories dependent upon their biological functioning: benign adenoma, invasive adenoma or carcinomas, with carcinomas accounting for 0.1% to 0.2%, approximately 35% being invasive adenomas and most being benign adenomas.
Hormone secreting pituitary adenomas cause one of several forms of hyperpituitarism. The specifics depend on the type of hormone. Some tumors secrete more than one hormone, the most common combination being GH and prolactin. If you are already presenting with symptoms, this means they might get worst due to the abnormal hormone secretions and therefore it will be best to go in for a surgery to try to remove the tumor. This will also depend on your doctor as they are proven medical treatments that be done without surgical interventions. If the medical therapy fails, then surgery will be the last resort.
After surgery, her hormones (prolactin) will need to monitored constantly to see that they normalize. Patient response is good and can take a couple of months before she can go in for a pregnancy. Please try to discuss this with her doctor.

Hope this helps and wish you the best.
Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor